Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Oct 18, 2007, 12:25 PM CDT for 18 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 12:25 PM CDT (17:25 UTC)
- Expired
- Oct 18, 2007, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 28 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3189 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -202 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 181725 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1225 PM CDT THU OCT 18 2007 TXZ021>023-027>029-033>035-039>042-182200- /O.NEW.KLUB.FW.W.0008.071018T1725Z-071018T2200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN-GARZA- 1225 PM CDT THU OCT 18 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE WESTERN AND CENTRAL SOUTH PLAINS FOR SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. WEST AND NORTHWESTERLY WINDS WILL CONTINUE TO BE SUSTAINED IN THE 20 TO 25 MPH RANGE THROUGH MID AFTERNOON. IN ADDITION...VERY DRY AIR WILL RESULT IN RELATIVE HUMIDITY VALUES AROUND 10 PERCENT THIS AFTERNOON. THESE WEATHER CONDITIONS WILL COMBINE WITH CURING VEGETATION TO RESULT IN A POTENTIAL FOR WILDFIRE DEVELOPMENT. THESE CONDITIONS SHOULD SUBSIDE BY LATE AFTERNOON AS WIND SPEEDS DIMINISH. A RED FLAG WARNING MEANS THAT WEATHER CONDITIONS FAVORABLE FOR WILDFIRES ARE OCCURRING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS...AND DELAY ALL PLANS TO ATTEMPT CONTROLLED BURNING. $$
1 follow-up statement
000 WWUS84 KLUB 181903 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 203 PM CDT THU OCT 18 2007 TXZ024-025-030-031-036-182200- /O.EXA.KLUB.FW.W.0008.000000T0000Z-071018T2200Z/ BRISCOE-HALL-FLOYD-MOTLEY-CROSBY- 203 PM CDT THU OCT 18 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR THE EXTREME SOUTHERN PANHANDLE...THE NORTHEASTERN SOUTH PLAINS...AND A PORTION OF THE NORTHERN ROLLING PLAINS FOR SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. A MAJOR WILDFIRE HAS BEEN REPORTED BURNING IN SOUTHWESTERN HALL COUNTY. WEST AND NORTHWESTERLY WINDS WILL CONTINUE TO BE SUSTAINED IN AROUND 20 MPH THROUGH THE AFTERNOON. IN ADDITION...VERY DRY AIR WILL RESULT IN RELATIVE HUMIDITY VALUES AROUND 10 PERCENT THIS AFTERNOON. THESE WEATHER CONDITIONS WILL CONTINUE TO RESULT IN A POTENTIAL FOR EXTREME FIRE BEHAVIOR AND WILDFIRE DEVELOPMENT. THESE CONDITIONS SHOULD SUBSIDE BY LATE AFTERNOON AS WIND SPEEDS DIMINISH. A RED FLAG WARNING MEANS THAT WEATHER CONDITIONS FAVORABLE FOR WILDFIRES ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND- DRIVEN WILDFIRES. IN ADDITION...DENSE SMOKE MAY CREATE DANGEROUS TRAVEL CONDITIONS. $$ TXZ021>023-027>029-033>035-039>042-182200- /O.CON.KLUB.FW.W.0008.000000T0000Z-071018T2200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN-GARZA- 203 PM CDT THU OCT 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. WEST AND NORTHWESTERLY WINDS WILL CONTINUE TO BE SUSTAINED IN THE 20 TO 25 MPH RANGE THROUGH MID AFTERNOON. IN ADDITION...VERY DRY AIR WILL RESULT IN RELATIVE HUMIDITY VALUES AROUND 10 PERCENT THIS AFTERNOON. THESE WEATHER CONDITIONS WILL COMBINE WITH CURING VEGETATION TO RESULT IN A POTENTIAL FOR WILDFIRE DEVELOPMENT. THESE CONDITIONS SHOULD SUBSIDE BY LATE AFTERNOON AS WIND SPEEDS DIMINISH. A RED FLAG WARNING MEANS THAT WEATHER CONDITIONS FAVORABLE FOR WILDFIRES ARE OCCURRING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS...AND DELAY ALL PLANS TO ATTEMPT CONTROLLED BURNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Oct 18, 10:53 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 18, 10:53 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1053 AM CDT THU OCT 18 2007 .FIRE WEATHER... WEST/NORTHWEST WINDS ARE INCREASING AND RELATIVE HUMIDITIES ARE DROPPING AS PREVIOUSLY FORECASTED. OVERNIGHT RH RECOVERIES WERE VERY POOR OVER THE WESTERN AND SOUTHERN FA...WITH SOME TTU WEST TEXAS MESONET SITES ONLY IMPROVING TO 30 PERCENT. CURRENTLY EXPECT SUSTAINED 20 FOOT LEVEL WINDS TO TOP OUT AT/NEAR 20 MPH WITH RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE BRIEFLY BY MIDDAY/EARLY AFTERNOON BEFORE WINDS BEGIN TO DIMINISH. THIS WOULD BE JUST SHY OF CRITERIA FOR RED FLAG GIVEN THE BREVITY OF CRITICAL CONDITIONS. RADAR/SATELLITE IMAGERY HAS DETECTED SOME PRESCRIBED BURNING OVER CASTRO AND PARMER COUNTIES YESTERDAY...AND IN LAMB COUNTY TODAY. OFFICIALS SHOULD BE AWARE THAT CONDITIONS WILL CONTINUE TO DETEORATE...AND THAT FIRE WEATHER CONDITIONS WILL BECOME MORE FAVORABLE FOR ESCAPING FIRES. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO HANDLE THE NEAR CRITICAL FIRE WEATHER CONDITIONS...AND BURNING IS STILL STRONGLY DISCOURAGED. && .PREV DISCUSSION... /ISSUED 344 AM CDT THU OCT 18 2007/ SHORT TERM... CONCERN TODAY IS ON WNW WINDS. PROFILERS ARE SHOWING WEST END OF A MID LEVEL STREAK AS FAR WEST AS NERN NEW MEXICO. MODELS CONSISTENTLY HAVE BEEN SHOWING THIS FEATURE MOVE SEWD ACROSS THE FCST AREA DURING THE MORNING HOURS TODAY. SHOULD SEE WINDS MARKEDLY INCREASE ONCE MIXING NEAR COMPLETION AROUND MID-MORNING. PROFILERS ARE SHOWING A CONSISTENT 40 KTS AT 700 HPA WITH MODEL PROJECTIONS SHOWING 40 TO 50 KTS. THUS EXPECT AT LEAST A PERIOD OF NEAR ADVISORY LEVEL WINDS FOR A FEW HOURS LATE THIS MORNING... POSSIBLY EXTENDING INTO THE EARLY AFTERNOON BEFORE BEGINNING TO DISSIPATE. ATTM THINK THAT ADVISORY CRITERIA WILL BE EXCEEDED ONLY INTERMITTENTLY...AND THUS WILL NOT ISSUE ADVISORY WITH THIS PACKAGE. PROJECTED THICKNESS DECREASES SUPPORT EXPECTED MODERATE LOW LEVEL COLD ADVECTION THAT WILL BE SOMEWHAT OFFSET BY A DECENT DEGREE OF DOWNSLOPE WARMING. MET NUMBERS HAVE BEEN HARD TO BEAT AND WILL LEAN THAT DIRECTION THIS MORNING. WINDS SHOULD BEGIN TO DECREASE BY LATE AFTERNOON AND THEN QUICKLY DECOUPLE WITH SUNSET. EXPECTED DEW POINT TEMPS IN THE TEENS AND LOWER 20S COMBINED WITH LIGHT WEST WINDS AND CLEAR SKIES SUGGEST COLDER MET GUIDANCE NUMBERS HAVE THE BEST LOOK. SOME CONCERN ON THE HIGHER TERRAIN OF THE NWRN COUNTIES ABOUT FREEZE POTENTIAL. DOWNSIDE IS THE LOW LEVEL THERMAL RIDGING THE MODELS SUGGEST WILL BE LAYING ACROSS THE AREA. ATTM WILL FCST TEMPS NEAR 34F THERE...BUT POTENTIAL EXISTS FOR LOWER. HOWEVER GIVEN THE NEGATIVES CONFIDENCE IN A FREEZE REMAINS RATHER LOW. EVEN FROST POTENTIAL LOOKS LOW GIVEN THE EXPECTED WIDE TEMP/DEW POINT DEPRESSIONS. LONG TERM... AFTER CHILLY START EARLY FRIDAY...ANOTHER QUICK WARM UP WILL OCCUR WITH A RIDGE AXIS SHIFTING OVERHEAD LATE IN THE DAY. STRENGTHENING SOUTHWEST FLOW ALOFT ON SATURDAY WILL LEAD TO INCREASING WINDS... ALTHOUGH PERHAPS TOO MUCH LOW LEVEL SOUTHWEST COMPONENT FOR ANY SIGNIFICANT MOISTURE RETURN. FOCUS IN LONGER RANGE REMAINS ON THE NEXT POTENT PACIFIC LOW PRESSURE SYSTEM DIGGING THROUGH THE ROCKIES AND INTO THE HIGH PLAINS ON SUNDAY. LATEST GFS APPEARS TO HAVE A SLIGHTLY SLOWER TREND...THOUGH WE ARE RELUCTANT TO BACK SYSTEM NEARLY AS FAR WEST AS THE ECMWF OR EVEN THE MORE BELIEVABLE CANADIAN. THIS TREND FITS THE PREVIOUS FORECAST QUITE WELL AND WE ALSO ARE RELUCTANT TO MAKE SIGNIFICANT CHANGES GIVEN HIGH UNCERTAINTY. EVEN SO...WE CHOSE TO ADD A VERY SLIM MENTION OF THUNDER OVER THE ROLLING PLAINS LATE SUNDAY AND SUNDAY NIGHT GIVEN UNCERTAINTY OF HOW MUCH TROUGH MAY DIG...AND LOWERED MINIMUMS A CATEGORY OR SO ACROSS THE AREA MONDAY AND ESPECIALLY TUESDAY. WILL HAVE TO STUDY CLOSER FOR POSSIBILITY OF LIGHT FREEZE THEN. COOL CONDITIONS SHOULD CONTINUE INTO EARLY WEDNESDAY BEFORE TROUGH EDGES FURTHER EAST. FIRE WEATHER... WILL MEET BOTH WIND AND RH CRITERIA FOR RED FLAG TODAY BUT IT CONTINUES TO LOOK LIKE THE TWO WILL BE OUT OF PHASE. COULD BE SOME OVERLAP NEAR 18Z...BUT QUESTION IS FOR HOW LONG? CONTINUE TO THINK THAT THE TEMPORAL CRITERIA WILL FAIL TO BE MET. THUS DO NOT PLAN ON ISSUING RFW ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 34 76 37 86 / 0 0 0 0 0 TULIA 71 36 78 40 83 / 0 0 0 0 0 PLAINVIEW 72 37 77 42 83 / 0 0 0 0 0 LEVELLAND 73 38 79 43 87 / 0 0 0 0 0 LUBBOCK 74 40 79 45 82 / 0 0 0 0 0 DENVER CITY 74 39 80 47 88 / 0 0 0 0 0 BROWNFIELD 75 39 80 50 85 / 0 0 0 0 0 CHILDRESS 78 43 80 48 85 / 0 0 0 0 0 SPUR 77 43 80 48 86 / 0 0 0 0 0 ASPERMONT 80 44 82 47 87 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/99
Hazardous weather outlook, Oct 18, 5:49 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CDT THU OCT 18 2007 TXZ021>044-191100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 549 AM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 18, 10:43 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1043 AM CDT THU OCT 18 2007 TXZ021>023-027>029-033>044-181900- PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1043 AM CDT THU OCT 18 2007 ...FIRE DANGER REMAINS HIGH... WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE INTO THE 20 TO 30 MPH RANGE THROUGH MIDDAY AS RELATIVE HUMIDITY VALUES QUICKLY FALL INTO THE TEENS. ALTHOUGH WEATHER CONDITIONS ARE NOT YET AT A CRITICAL LEVEL THAT WOULD SUPPORT WILDFIRE DEVELOPMENT...CONDITIONS WILL DETEORATE INTO THE EARLY AFTERNOON HOURS AND MAY FAVOR RAPID FIRE SPREAD. ANY OUTDOOR BURNING...OR ACTIVITIES THAT RESULT IN SPARKS AND FLAMES...SHOULD BE AVOIDED UNTIL WINDS DIMINISH THIS AFTERNOON. PLEASE MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE RED FLAG WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:01 PM CDT | Freeze Warning | LUB | Bailey, Castro, Lamb, Parmer, Swisher | 14 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.